I’ve been on it for only 3 days now but today I had a severe panic attack which at first I thought was a seizure setting in. I can’t tell if that is just ptsd from past seizures and situations or the drug itself causing that. I had a subarachnoid hemorrhage and currently have part of my skull out due to some major swelling post first surgery. I also had part of my large intestine removed due to it dying off from lack of oxygen and blood.
This drug sure have tons of side effects. It can exacerbate your anxiety for taking it a short time as I have seen people who are very sensitive to side effects of various psychiatric drugs. For you, my opinion is you have quite some number of pre-existing conditions which could be accounted for a severe panic attack. I hoped you have told your doctor about your pre-existing conditions before prescribing this med for you.
Hi, Adeforge! Yes, this certainly could be a side effect of initiating lamotrigine therapy:
Common (1% to 10%): Depression, anxiety, irritability, disturbance of concentration, emotional lability, abnormal thinking, nervousness"
Side effects like this generally resolve over just a few days to several weeks but, as Porsche has said, because of your concurrent medical problems I would report this to your doctor ASAP.
Best regards, Wildcat
Yes, I tried to be hopeful this one would work. I leveled out for a few days then got irritable then a full blown panic attack. The attack turned into nightmares, hallucinations, and severe depression. The only change in my life was a trigger of someone having road rage at me and taking a Xanax to calm myself down. I took it 2 months, I only felt good for the placebo trial phase. Once it was in my system the anxiety was horrible.
- Lamotrigine Information for Consumers
- Lamotrigine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamotrigine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Dec 2016 • 14 answers
Updated 23 Feb 2012 • 17 answers
Updated 1 Feb 2017 • 8 answers
Updated 14 Aug 2014 • 1 answer
Updated 12 Sep 2018 • 2 answers